The FDA Says This Supplement Could Present a "Life-Threatening" Health Risk
One brand's supplements are being recalled over the serious safety hazard they could present to consumers.
While supplements are designed to keep the individuals who take them healthy, they don't always live up to the promise on the label. In fact, a popular brand of supplements has just been labeled a potential health hazard by the Food and Drug Administration (FDA). Read on to discover if a product in your cabinets could be putting you at risk. And for more safety hazards to steer clear of, The FDA Just Issued a New Urgent Warning About This Bottled Water.
On April 3, the FDA announced that Hi-Tech Pharmaceuticals had voluntarily recalled 13 of its nutritional supplements due to potential allergen contamination. The affected products are the brand's APS Isomorph Banana Cream Pie in 2- and 5-lb. sizes; APS Isomorph Chocolate Fudge Pop in 2-lb. size; APS Isomorph Chocolate Milkshake in 2- and 5-lb. sizes; APS Isomorph Cinnamon Graham Cracker in 2- and 5-lb. sizes; APS Isomorph Cookies N Cream in 1-lb., 2-lb, and 5-lb. sizes; APS Isomorph Neapolitan Ice Cream in 2- and 5-lb. sizes; APS Isomorph Orange Creamsicle in 2- and 5-lb. sizes; APS Isomorph Smores in 2-lb. size; APS Isomorph Strawberry Milkshake in 2- and 5-lb. sizes; APS Isomorph Vanilla Milkshake in 2- and 5-lb. sizes; APS Isomorph Honey Granola in 2- and 5-lb. sizes; and iForce Nutrition Mass Gainz Brown Sugar Maple Oatmeal Cookie in 4.8-lb. and 10-lb. sizes.
The nutritional supplements were pulled from the market after it was discovered that they may contain milk, eggs, wheat, or soy that is not disclosed on the products' labels. As such, "People who have an allergy or severe sensitivity to specific type of allergen (milk, eggs, wheat & soy) run the risk of serious or life-threatening allergic reaction if they consume these products," the FDA reports.
If you have any of the affected products at home, the FDA recommends returning them to their point of purchase for a full refund. You can also contact Hi-Tech Pharmaceuticals at 888-855-7919 on weekdays from 9 a.m. to 7 p.m. with questions. Hi-Tech isn't the only company that's had to pull its health products from the market recently, though; read on to find out which other medications and supplements could be putting your health at risk. And for more potential dangers to avoid, If You Take This Medication, the FDA Says Call Your Doctor Now.
On March 29, the FDA announced that Antoto-K had voluntarily recalled its Thumbs Up 7 Red 70K capsule male enhancement supplements due to potential contamination with sildenafil and tadalafil, the active ingredients in many prescription erectile dysfunction medications. In addition to this leading to the classification of these supplements as new, non-FDA approved drugs, these active ingredients can cause serious health problems, particularly to those taking nitrate medications. Those taking nitrates along with these ingredients can experience "[lowering of] blood pressure to dangerous levels that may be life-threatening." If you have the affected pills at home, the FDA cautions against taking them, and recommends that you destroy them instead. And for the latest health news delivered straight to your inbox, sign up for our daily newsletter.
Imperial Extreme supplements
Antoto-K isn't the only company that's had to pull its male enhancement supplements from the market lately, however. On March 25, the FDA announced that S&B Shopper LLC had recalled its Imperial Extreme 2000-mg tablets due to the potential presence of sildenafil and tadalafil, as well. If you have these pills at home, the FDA recommends destroying them and contacting a medical professional if you're experiencing health issues that may be associated with their consumption.
A common blood pressure medication was pulled from the market in March after it was discovered that it may be mislabeled, potentially leading to consumers getting more or less of the medication than they need. On March 24, the FDA issued a recall notice for Alembic Pharmaceuticals, Inc.'s 20-mg Telmisartan Tablets in 20- and 40-mg. strengths. The notice explains that the 20-mg. tablets may have been put into bottles labeled for 40-mg. pills, and vice versa.
"Patients who could be on a doubled dose of telmisartan for a prolonged period of time could experience low blood pressure, worsening of kidney function, or an elevation of potassium which can be life-threatening," the recall notice explains. If you have the medication at home, the FDA recommends that you don't stop taking it cold turkey, but rather get in contact with your doctor or local pharmacist to ensure that you're taking it safely. You can also get in touch with Alembic Pharmaceuticals at 908-552-5839 on weekdays from 9 a.m. to 5 p.m. ET or email [email protected] with any questions. And if you want to avoid putting yourself in harm's way, The FDA Just Issued a Salmonella Warning for This Popular Grocery Item.
Evrysdi, a prescription medication used to treat Spinal Muscular Atrophy (SMA) in adults and children, was recalled on March 18 after it was discovered that there may be a risk of the medication leaking from its bottle, according to the Consumer Product Safety Commission (CPSC). The recall affects 14,000 bottles of the medication manufactured by Genentech, which should be stored out of reach of children; the product will be replaced by Genentech if your bottle is leaking. And for more health hazards hiding in plain sight, If You're Eating This for Breakfast, Stop Immediately, FDA Says.